Alert archive / Missouri / Special Weather Statements in 2018
Special Weather Statement, NWS St. Louis, MO
NWS St. Louis, MO issued this special weather statement at Aug 7, 2018, 1:53 PM CDT for Iron County, Reynolds County, Missouri. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2018, 1:53 PM CDT (18:53 UTC)
- Expired
- Aug 7, 2018, 2:45 PM CDT
- In force
- 52 min
- Issued by
- NWS St. Louis, MO
Counties Iron County, MO, Reynolds County, MO
The radar
The St Louis radar (KLSX), 134 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.9 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 738 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1516 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
840
WWUS83 KLSX 071853
SPSLSX
Special Weather Statement
National Weather Service St Louis MO
153 PM CDT TUE AUG 7 2018
MOZ084-099-071945-
Reynolds MO-Iron MO-
153 PM CDT TUE AUG 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR IRON AND NORTHERN REYNOLDS
COUNTIES UNTIL 245 PM CDT...
At 152 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bunker, moving east at 40 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Ironton, Reynolds, Pilot Knob, Arcadia, Bunker, Annapolis, Belleview,
Glover, Oates, Centerville, Corridon, Hogan, Black, Granite, Sabula,
Chloride and Lesterville.
This also includes Johnsons Shut-Ins State Park, Fort Davidson
Historic Site, Elephant Rocks State Park, and Taum Sauk Mountain
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in St Louis.
&&
LAT...LON 3741 9118 3742 9121 3750 9121 3750 9131
3758 9131 3759 9127 3759 9116 3762 9115
3774 9065 3765 9065 3764 9061 3744 9055
3735 9055 3733 9118
TIME...MOT...LOC 1852Z 255DEG 33KT 3746 9126
$$
TESWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Aug 7, 12:39 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Aug 7, 12:39 PM CDT, 1 hour 14 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1239 PM CDT Tue Aug 7 2018 .SHORT TERM... (Through Late Tonight) Issued at 354 AM CDT Tue Aug 7 2018 Convective trends are the primary forecast concern in the short term. First MCS complex that developed over central MO continues to track east along and north of I-70 as of 08z. It will exit the region by daybreak. In the meantime, widely scattered activity is developing in the warm sector south of I-70. Back over northern Missouri, additional storms are developing along main cold front. Expect this activity to eventually track southeast into forecast area after 15z. Explicit models are tracking the storms a bit more to the south, mainly affecting areas along and south of I-70 today. In addition to the frontal boundary, remnant boundaries from this morning's convection will be the focus for a few strong to severe storms today, if the atmosphere is allowed to destabilize. Best guess is that this will occur during the afternoon hours over parts of southeast Missouri and southwestern Illinois. As for high temperatures today it will depend on cloud cover and precipitation. For now have high temps in the upper 70s to low 80s over northeastern MO and west central IL with mid to upper 80s across rest of forecast area. For tonight, frontal boundary to weaken and wash out with activity diminishing from north to south, but linger over southern portions of forecast area through the night. Low temps will be 60s. Byrd .LONG TERM... (Wednesday through Monday) Issued at 354 AM CDT Tue Aug 7 2018 With such slow movement of the weakening frontal boundary, precipitation chances to linger over portions of southeast MO and southern IL through the day on Wednesday. Beyond that, majority of forecast area to remain dry through Thursday night. Latest 00z runs of GFS and ECMWF continue to show a shortwave trof sliding southeast through forecast area Friday, generating isolated/scattered activity by Friday afternoon/evening, mainly along and north of Interstate 70. Still a lot of uncertainty for the weekend, though models are more in agreement with upper trof deepening and becoming a cutoff closed low. However, placement and timing of this closed low are different between the models. For now kept the model blend solution for this period with isolated/ scattered activity Saturday through Monday. No matter what this pattern will keep temps at or below normal for this time of year. Byrd && .AVIATION... (For the 18z TAFs through 18z Wednesday Afternoon) Issued at 1226 PM CDT Tue Aug 7 2018 Coverage of storms should increase through the afternoon hours across east-central and southeast Missouri. Most likely time for storms in this area will be from mid afternoon through very early evening. IFR/MVFR visibilities are possible with heavier downpours. KCOU and KUIN are expected to be far enough west and north respectively to avoid higher likelihood of storms through this evening. A brief period of MVFR visibilities and/or ceilings are likely across the terminals very late tonight into early Wednesday morning. Conditions should improve back to VFR by late morning on Wednesday along with a light northwest wind behind the cold front. SPECIFICS FOR KSTL: Increasing chances of showers and storms this afternoon. Best chances appear between 2PM and 6PM, with IFR/MVFR visibilities possible in heavier downpours. A brief period of IFR ceilings is also likely very early this afternoon. Chances of storms decrease this evening and shift more toward the south of the terminal. A few hour period of MVFR ceilings look likely toward dawn on Wednesday, but expect dry/VFR conditions by late morning. Winds will remain light through the period, with primary wind direction a challenge. An easterly component should shift back to the south by mid afternoon before becoming variable as the front approaches. Northwest winds are favored from late Wednesday morning through the rest of the valid TAF period. Gosselin && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Aug 7, 4:27 AM CDT, 9 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 427 AM CDT Tue Aug 7 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-081200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 427 AM CDT Tue Aug 7 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and Tonight Thunderstorms are likely for much of the area through tonight. A few of the storms could be strong to severe with damaging winds and large hail the primary threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The chance of thunderstorms continues for parts of the area Wednesday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through tonight. Byrd
In the hours before
Local storm report, Aug 7, 11:53 AM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1153 AM CDT TUE AUG 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 AM TSTM WND DMG 3 E DAVIS 39.06N 90.96W
08/07/2018 LINCOLN MO PUBLIC
DELAYED PUBLIC REPORT OF SEVERAL LARGE LIMBS
SNAPPED AND A FEW TREES BLOWN DOWN. ONE TREE
BLOWN ONTO HOUSE. TIME ESTIMATED FROM RADAR.
&&
AELocal storm report, Aug 7, 11:56 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1156 AM CDT TUE AUG 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM TSTM WND DMG EOLIA 39.24N 91.01W
08/07/2018 PIKE MO PUBLIC
DELAYED REPORT VIA SOCIAL MEDIA OF A TREE
UPROOTED AND BLOWN ONTO A HOUSE. TIME
ESTIMATED FROM RADAR.
&&
AELocal storm report, Aug 7, 12:03 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1203 PM CDT TUE AUG 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM TSTM WND DMG MARTINSBURG 39.10N 91.65W
08/07/2018 AUDRAIN MO PUBLIC
DELAYED PUBLIC REPORT VIA SOCIAL MEDIA OF
LARGE TREE LIMB SNAPPED OFF. TIME ESTIMATED
FROM RADAR.
&&
AESpecial weather statement, Aug 7, 1:53 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service St Louis MO
153 PM CDT TUE AUG 7 2018
MOZ084-099-071945-
Reynolds MO-Iron MO-
153 PM CDT TUE AUG 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR IRON AND NORTHERN REYNOLDS
COUNTIES UNTIL 245 PM CDT...
At 152 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bunker, moving east at 40 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Ironton, Reynolds, Pilot Knob, Arcadia, Bunker, Annapolis, Belleview,
Glover, Oates, Centerville, Corridon, Hogan, Black, Granite, Sabula,
Chloride and Lesterville.
This also includes Johnsons Shut-Ins State Park, Fort Davidson
Historic Site, Elephant Rocks State Park, and Taum Sauk Mountain
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in St Louis.
&&
LAT...LON 3741 9118 3742 9121 3750 9121 3750 9131
3758 9131 3759 9127 3759 9116 3762 9115
3774 9065 3765 9065 3764 9061 3744 9055
3735 9055 3733 9118
TIME...MOT...LOC 1852Z 255DEG 33KT 3746 9126
TESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:18 PM CDT | Special Weather Statement | LSX | Osage | 42 min |
| Aug 6, 11:32 PM CDT | Special Weather Statement | LSX | Audrain, Monroe, Shelby | 43 min |
| Aug 6, 11:41 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Monroe | 49 min |
| Aug 7, 12:21 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Montgomery | 54 min |
| Aug 7, 12:47 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Pike, Warren | 43 min |
| Aug 7, 1:39 AM CDT | Special Weather Statement | LSX | Pike | 51 min |
| Aug 7, 1:45 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 33 min |
| Aug 7, 2:31 PM CDT | Special Weather Statement | LSX | Washington | 44 min |
| Aug 7, 2:45 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Francois, Washington | 45 min |
| Aug 7, 6:43 PM CDT | Special Weather Statement | LSX | Gasconade | 47 min |
| Aug 7, 1:24 AM CDT | Special Weather Statement | LSX | Calhoun, Jersey | 66 min |
| Aug 7, 2:29 AM CDT | Special Weather Statement | LSX | Greene | 46 min |
Nearby
Special Weather Statements in Missouri, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.